MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 6701132
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported the device overheated melting the labels and deforming the cannister while in use on patient.There was no injury to the patient.
 
Additional Manufacturer Narrative
Supplemental mdr being filed since investigation results are available.Device released from qa to stock on 03/26/2019.No service reports were available at the time of this review.Job router was reviewed without issue.Device passed all tests.Complaint confirmed, the pump has seized due to one of the screws that attach the shaft to the motor has come loose and jammed the pump motor.This caused the pump to overheat and start melting the back panel.The p.C.B.Was damaged due to the pump overheating.Unit failed all tests.Recommend replacing pcb, back plate, pump and testing unit.Ensure device passes all tests and record results on service record, forward to qc.Device is repairable.The complaint information was informed to the relevant sectors for their awareness and we will continue to monitor the trend of this type of incident.
 
Additional Manufacturer Narrative
Supplemental report being filed to include corrective actions identified during the investigation and capa process.Capa has been opened and an investigation into the overheating complaints was conducted.The following corrective actions were identified to address the root causes identified during the investigation: instructions for use ( ifu) for sved device to be updated to include the warning for overheating and no direct contact of the device with patient, update the service procedure to consider changing the motor as the motor has serviced more than 2000 hours, implement the service timer recording in the service procedure and forms to determine when to change the motor once the serviceable life has been exhausted, install relay cut off mechanism at appropriate threshold temperature that will cut off the current to the motor in cases when motor may draw excessive current leading to overheating effect.These corrective actions are planned to be completed by april 30, 2021.

Brand Name
NPWT SVED THERAPY DEVICE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
14201 nw 60th ave.
miami lakes FL 33014
MDR Report Key10273600
Report Number1423537-2020-00482
Device Sequence Number14077591
Product Code OMP
UDI-Device Identifier10885380097454
UDI-Public10885380097454
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6701132
Device Catalogue Number6701132
Device Lot Number18733
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer06/15/2020
06/15/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/16/2020
02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;